Universitätssiegel
Agile

Link-VGI (AGILE Workshop 2016)

LINKing and analyzing Volunteered Geographic Information (VGI) across different platforms

Pre Conference Workshop at 19th AGILE International Conference on Geographic Information Science 2016. Helsinki

In conjunction with the 19th AGILE International Conference on Geographic Information Science 2016 in Helsinki.

June 14th 2016 in Helsinki Finland.

Deadline for Call for Short Paper (AGILE short paper format): April 25th 2016

The number of Volunteered Geographic Information (VGI) and social media platforms is continuously growing, providing massive datasets of georeferenced content that is either actively contributed (e.g. adding data to OSM, Mapillary, or Flickr) or collected through more passive modes (e.g. enabling geolocation in Twitter feeds). Whereas contribution behavior for individual crowdsourcing applications has already been extensively analyzed in the literature, it is less understood if and how users participate in several crowd sourcing activities. Hence several research questions relevant to a better understanding of community involvement in data contributions have evolved. These include for example, whether activity spaces in different sources are spatially co-located or spatially distinct for individual contributors, or whether contributor communities evolve across platforms. As an example, users started to cross-link data from different platforms, e.g. by mapping OSM point of interests (POIs) and street features (e.g. street lamps, sidewalk information) based on Mapillary photographs, or by tagging Flickr pictures with OSM tags.
This workshop provides an opportunity for interested researchers to share ideas and findings on cross-platform data contributions. One portion in the workshop is dedicated to a hands-on session. In this session, basics of spatial data access through selected APIs and the extraction of summary statistics of the results will be illustrated.

Exkursionsgruppe

19th AGILE International Conference on Geographic Information Science 2016 in Helsinki

Proposed topics include

The workshop shall focus, but is not limited to, the following topics and areas of research:

  • User contribution patterns and data sharing across multiple VGI and social media platforms
  • Accessing and visualization of VGI data from various platforms
  • Understand differences in spatial/temporal coverage of contributions to different platforms
  • Understanding how data are linked across different VGI/social media platforms
  • What types of communities are evolving and emerging from VGI/social media platforms
  • Investigating how cross-linked data are used in real-world applications
  • Describing the effects of the growing number of VGI and social media on data quality and user behavior
  • Assess the quality of cross-linked VGI
  • Identifying current research questions and an emerging research agenda

Link-VGI: Workshop Programme

09:00 - 09:15 Welcome Welcome, goals for the day, logistics, etc
Dr. Peter Mooney (Maynooth University, IE)
09:15 - 9:45 LINK-VGI research at the 3 organizing institutions - short presentations
  • Dr. Hartwig Hochmair/Levente Juhász (University of Florida)
  • Dr. Alexander Zipf/Dr. Adam Roussell (University of Heidelberg)
  • Dr. Peter Mooney (Maynooth University, IE)
09:45 - 10:30 Paper session 1: 2 presentations (45 minutes) [Chair: Hartwig Hochmair] "Applications of Across-platform VGI"
  • A conceptual model for quality assessment of VGI for the purpose of flood management
    Lívia Castro Degrossi (University of Heidelberg), João Porto de Albuquerque, Hongchao Fan, Alexander Zipf
    Download full paper (pdf format)
  • A 3D georeferencer and viewer to relate landscape pictures with VGI
    Timothée Produit, Jens Ingensand (G2C Institute, Department EC+G)
    Download full paper (pdf format)
10:30 - 11:00 Tea and Coffee Break (30 minutes) - With the other AGILE 2016 Workshops
11:00 - 12:30 Paper session 2: 4 presentations (90 minutes) [Chair: Alexander Zipf] "Across ‒ platform VGI Semantic and Ontologies"
  • Linking VGI for place-based map generalization
    Azam Bahrehdar, Ross S. Purves (University of Zürich)
    Download full paper (pdf format)
  • Semantic Interoperability of Volunteered Geographic Information based on Contextual Knowledge
    G. Bordogna*, M. Boschetti, P.A. Brivio (CNR-IREA), L. Frigerio, T. Kliment, S. Sterlacchini (CNR-IDPA)
    Download full paper (pdf format)
  • Visual Analysis of Thematic, Social and Geospatial Patterns of Microblogging Content Using D3.
    Thomas Gründemann, Dirk Burghardt (Technische Universität Dresden)
    Download full paper (pdf format)
  • Towards Linked Data and ontology development for the semantic enrichment of volunteered geo-information
    Rob Lemmens (University of Twente), Gilles Falquet, Claudine Métral (University of Geneva) Download full paper (pdf format)
12:30 - 14:00 Lunch Lunch with other AGILE workshops (90 minutes)
14:00 - 15:30 Hands-on session part 1 (90 minutes) [Presenters and Facilitators: Levente Juhász, Jamal Jokar Arsanjani, Adam Rousell]
"VGI data linkage: Accessing, linking, and analyzing data from multiple platforms"
15:30 - 16:00 Tea and Coffee Break (30 minutes) - With the other AGILE 2016 Workshops
16:00 - 17:00 Hands-on session part 2 (60 minutes) [Presenters and Facilitators: Levente Juhász, Jamal Jokar Arsanjani, Adam Rousell] "VGI data linkage: Accessing, linking, and analyzing data from multiple platforms"
17:00 – 17:45 Open floor discussion (45 minutes) "Identifying research issues, core questions and plans for future collaborations and publications" [Moderator: Peter Mooney] - all participants of the workshop are invited to participate.
17:45 - 18:00 (15 minutes - Closing)

[Rapporteur: Peter Mooney]
Final remarks, overall impressions, summary, and goodbye.

 

 

Hands-on Session: VGI data linkage: Accessing, linking, and analyzing data from multiple platforms

The hands-on session will be presented and facilitated by Levente Juhász, Jamal Jokar Arsanjani and Adam Rousell

The first section intends to provide a brief overview of the basics of interacting with APIs that provide access to geospatial data. Several examples will be given to illustrate client authentication, making data requests, exporting data to standardized geospatial formats and importing data in a statistical modeling environment (R). This section will use the public APIs of OpenStreetMap (OverpassAPI), Twitter, Instagram, Mapillary, Flickr and Wheelmap.

The second section is a detailed Case study around the topic of accessibility. It intends to provide a more detailed assessment of the accessibility of popular locations based on data from Flickr, Wheelmap, Instagram, Mapillary and Foursquare. The exercise will use VGI photos and POI information as a proxy to popular locations.

All materials which participants will require will be made available on GitHub

 
Organization

Leading AGILE member and contact:

Contributing AGILE members:

Contributing non-AGILE members:

Local Organizing Committee
Programme Committee
  • Vyron (Byron) Antoniou, University College London, UK
  • Jamal Jokar Arsanjani, University of Heidelberg, Germany
  • Padraig Corcoran, Cardiff University, UK
  • Georg Gartner, TU Vienna, Austria
  • Hartwig Hochmair, University of Florida, United States
  • Peter Mooney, Maynooth University, Ireland
  • Ross Purves, University of Zurich, Switzerland
  • Adam Rousell, University of Heidelberg, Germany
  • Sven Schade, Joint Research Center, Italy
  • Enrico Steiger, University of Heidelberg, Germany
  • Alexander Zipf, University of Heidelberg, Germany
IMPORTANT DATES
  • January 22st 2016 - Call for short papers opens.
  • April 25th 2016 - Call for short papers ends. Review process begins.
  • May 9th 2016 - Review process ends - Program committee decides on selected papers - authors notified.
  • May 23rd 2016 - Camera ready copies due
  • May 30th 2016 - Abstracts of selected papers available on the Link-VGI Website
  • June 14th 2016 - Link-VGI Workshop
Seitenbearbeiter: Webmaster-Team
Letzte Änderung: 14.06.2016
zum Seitenanfang/up